MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780202
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The coil remains implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during re-positioning of the coil in the intended treatment area, the coil detached without use of the v-grip controller.The coil remains implanted in the patient.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
Corrected data (h10): original report stated ".The remainder of the device was discarded at the user facility." the device was received for evaluation.Additional information (d10, h3): the device was received for analysis.The customer supplied fluoroscopic images, but they are of such limited quality that no specific conclusions can be drawn in their relationship to the complaint of the coil detaching while not connected to the detachment controller.The delivery pusher and introducer were returned for analysis.The microcatheter, implant, and dispenser hoop were not returned.The pusher was extended approximately three inches outside the tip of the introducer upon return.The introducer was removed and inspected, and no damage was observed.The proximal end of the pusher was found to be in good condition and without damage.The heater coil was not found to show signs of in-air thermal detachment.Just proximal to the heater coil region, two damaged areas were noted on the pusher.The pusher was found to be twisted and buckled over itself.The monofilament was removed from the pusher for analysis.The monofilament was found to be smashed and torn.The root cause cannot be definitively identified, but the damage to the pusher body is historically related to excessive forces experienced by the pusher.It appears that it sustained compression and torsion forces it is suspected that the pusher was either pinched or caught in the microcatheter and pulled and manipulated on retraction.The microcatheter was not returned, preventing further analysis.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8567530
Report Number2032493-2019-00112
Device Sequence Number19397448
Product Code KRD
UDI-Device Identifier00816777024367
UDI-Public(01)00816777024367(11)170814(17)220731(10)170814538
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number45-780202
Device Lot Number170814538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1